Ask The Doctor > Questions & Answers > Folic acid supplements

Folic acid supplements

Patient: Hi, I’ve been taking pregnacare conception ( folic acid supplements) for 8 days & already I’m nearly 4 days late is it possible for these things to delay a period , I don’t see how as they’re only vitamins???. my cycle is usually 26 days , i’ve decided to stop taking them for now to see if it comes without them. I have a white milky discharge but no other symptoms at the minute , friday I had a tiny amount of blood in my mucus then it went.

 

 

Symptoms: Symptoms: white discharge , missed period

 

 

Doctor: Hello,Thanks for the query.Generally the vitamin supplements and folic acid do not interfere with the menstrual fu nction.The cause of the delay could be due to other factors like stress, anemia, sudden increase in physical activity, thyroid dysfunction, and even a pregnancy. Do a pregnancy test to rule out the same. You can afford to wait a week for your cycles if the test for pregnancy is negative.Hope this helped.Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment